Alert archive / Massachusetts / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

July 6, 2021Essex County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 6, 2021, 6:00 PM EDT for Essex County, Massachusetts. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 6:00 PM EDT (22:00 UTC)
Expired
Jul 6, 2021, 6:30 PM EDT
In force
30 min
Issued by
NWS Boston/Norton, MA

County Essex County, MA

The radar

The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS81 KBOX 062200
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
600 PM EDT Tue Jul 6 2021
 
MAZ005>007-014-062230-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
600 PM EDT Tue Jul 6 2021

...STRONG THUNDERSTORM...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynnfield, or over Peabody, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Lynn, Peabody, Salem, Beverly, Gloucester, North Andover, Saugus,
Danvers, Wakefield, Reading, Marblehead, North Reading, Swampscott,
Lynnfield, Middleton, Hamilton, Topsfield, Manchester, Wenham and
Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4259 7066 4258 7073 4256 7077 4256 7080
      4255 7084 4253 7084 4255 7085 4254 7090
      4253 7090 4253 7088 4250 7089 4252 7085
      4247 7089 4251 7113 4263 7106
TIME...MOT...LOC 2159Z 287DEG 28KT 4255 7101 

$$
RM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:18 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 6, 3:18 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
318 PM EDT Tue Jul 6 2021

.SYNOPSIS...
Hot and humid conditions continue into Wednesday, with scattered
afternoon and evening thunderstorms today and Wednesday. Some
of these storms may be strong to severe with damaging wind
gusts and torrential downpours. A cold front will stall over or
near Southern New England Thursday with more showers and
thunderstorms, then Elsa or its remnants are expected to track
near southern New England sometime late Thursday night into
Friday. Weather remains unsettled Saturday and Sunday, but a
washout is not expected.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Latest SPC mesoanalysis indicated robust potential instability
across southern New England, with CAPE values generally in
excess of 2000 J/kg aways from the more stable marine layer
across southeast MA. Effective bulk shear was limited, generally
less than 30 kt, but should be enough to provide some
organization to storms this afternoon. Will be closely
monitoring the potential for severe thunderstorms into this
evening. Expecting storms to diminish in intensity with sunset.

As previously noted, mid level drying should also help to limit
further convection overnight. Attention then turns to the
possibility of marine status. Just a subtle wind shift from the
west may be enough to prevent widespread stratus and fog away
from the immediate coast. Am more confident in stratus than
widespread fog with low visibility.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A front is expected to stall just to our north Wednesday,
leaving our region on the warm side. Looking like another day of
showers and thunderstorms, a few of which could be strong to
severe. Not looking as robust a pattern as today, but it will
remain hot and humid. Will likely need another Heat Advisory for
Wednesday.

Like today, the lack of deep layer shear and steep mid level
lapse rates, likely precludes a high end/widespread severe
weather day. Precipitable water values of 1.5 to 2.0 inches
will once again introduce the threat for isolated flood threat
with any given storm.

This front is expected to slowly move south across our region
Wednesday night, bringing a brief end to the more tropical heat
and humidity. Risk for showers continues until this front passes
by.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

Big Picture...

Shortwave over the Great Lakes Thursday, moving through a zonal
flow. This helps guide TS Elsa or its remnants up the East Coast,
passing Srn New England Friday. Hudsons Bay upper trough merges with
the shortwave, and all trend east across New England Friday and
Saturday. Oceanic ridge builds over Srn New England early next week.
Another shortwave moves from the Pacific Northwest, pausing over the
Great Lakes, then moving east early next week.

Height contours over Srn New England remain near seasonable levels.
Clouds and rain from Elsa Thursday and Friday may keep temps cooler
than normal, otherwise expect temps near average values.

Mass fields are similar through the forecast period, although
showing some divergence in solutions early next week. Thermal fields
are somewhat more variable but show similar trends. Forecast
confidence is moderate through Saturday and low Sunday to Tuesday.

Details...

Thursday...

Weak front stalls over or just north of Mass, as right entrance
region of jet supporting Great Lakes shifts over our area...mostly
Wrn/Central MA and Nrn CT. Meanwhile, a front stalls...either just
north of MA or over the MA-RI-CT area. The jet region and the low-
level convergence along the front should generate lift over our
area. The 12Z GFS shows model CAPE of 1500-2000 J/Kg, mostly over CT
and adjacent MA, while LI is minus 2 to minus 4 over that same area
and Western MA. Total-totals range from 47 to 50. PW values will be
1.8 to 2 inches. Expect showers/thunder to develop over the area,
with Nrn CT and Wrn/Central MA favored. Local downpours again
possible. The mixed layer is expected to reach about 925-mb where
temps of 17C to 21C will support max temps in the mid 70s to low 80s.

Thursday night-Friday...

Showers/thunder will linger into the early night. The approaching
shortwave from the Great Lakes will turn the upper flow more from
the southwest, drawing TS Elsa or its remnants up the East Coast.
The rain from Elsa will spread up from the southwest, reaching our
area late Thursday night and continuing through Friday. Model
consensus has the core of Elsa passing Srn New England Friday
afternoon and moving off through the Maritimes Friday night. Defer
to the Hurricane Center as to the specifics on the track. PW values
remain quite high, between 2 to 2.25 inches across Ern CT, RI, and
Ern Mass and 1.5 to 2.0 inches farther north and west. Depending on
the location of the stalled front, there may be additional
interaction along/near it due to Elsa. In any case, expect tropical
downpours through Friday, diminishing as the storm moves off to the
northeast. Dew points in the mid and upper 60s will support similar
values for min temps Thursday night. Temperatures Friday will be
similar to Thursday.

Saturday through Tuesday...

The passage of Elsa will draw the stalled front south of Srn New
England Saturday. A second shortwave moves through the broader upper
trough, and may generate scattered or widely scattered
showers/thunder Saturday. High pressure builds over the region
Sunday and Monday, which suggests dry weather. Model QPF is dry
each day. But other guidance shows chance pops. Will go with
slight chance each day. Approaching shortwave Tuesday may
support another round of scattered showers/thunder, especially
in Nrn CT and Wrn/Central MA. Chance pops to slight chance pops
mainly Tuesday afternoon

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through 00Z...Moderate confidence.

VFR with scattered afternoon thunderstorms. Isolated strong to
severe storms from about 3 PM northwest MA to 8 PM south coast
with local MVFR conditions. Isolated strong to damaging winds in
excess of 50 kt possible and there could be a few instances of
hail as well. Otherwise SW winds 15-25 kt.

Tonight...High confidence.

Any lingering storms along the south coast weaken rapidly and/or
move offshore by 00-01Z. SW winds diminish. MVFR possible in
patchy fog, especially across the south coast. Cannot be ruled
out a bit further up the coastline, but thinking the risk is
highest along the south coast due to a subtle shift of winds
from the W instead of SW. This includes Cape Cod and the
Islands.

Wednesday...Moderate confidence.

IFR/MVFR possible RI and southeast MA in morning. Otherwise VFR
with another round of showers and afternoon thunderstorms. A
few strong storms are possible. Light SW winds.

Wednesday...Moderate confidence.

Mainly VFR. Areas IFR early towards the south coast of New
England. Scattered SHRA and TSRA.

Wednesday Night...Moderate confidence.

Mainly VFR. Areas MVFR/IFR early in scattered SHRA.

KBOS TAF...High confidence in TAF trends. Moderate confidence in
timing. Biggest concern is a cluster of strong-severe
thunderstorms in the vicinity of the terminal between 20Z and 00Z
this afternoon/evening.

KBDL TAF...High confidence in TAF. Moderate confidence in
timing. Biggest concern is a cluster of strong-severe
thunderstorms in the vicinity of terminal between 20z and 23z
this afternoon/evening.

Outlook /Thursday through Sunday/...

Thursday: Mainly MVFR, with local IFR possible. Chance SHRA,
slight chance TSRA, patchy BR.

Thursday Night: Mainly IFR, with local MVFR possible. Breezy.
SHRA likely, chance TSRA, patchy BR.

Friday: Mainly IFR. Breezy. SHRA likely, patchy BR.

Friday Night: Mainly IFR. Breezy. Slight chance SHRA, patchy
BR.

Saturday: Mainly MVFR, with areas IFR possible. Slight chance
SHRA, slight chance TSRA.

Saturday Night: Mainly IFR, with local MVFR possible. Slight
chance SHRA, patchy BR.

Sunday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence. not much change to the overall pattern across
the waters through Wednesday. More changes with a cold front
moving south across the waters sometime Wednesday night.

Will need to monitor for scattered strong thunderstorms
approaching the waters during the late afternoon and early
evening hours. Frequent lightning and strong winds may impact
pose a risk to those on the waters as well, especially across
our near shore waters north of the Plymouth area.

More visibility restrictions in fog expected tonight. Another
round of showers and possible thunderstorms expected tomorrow
into tomorrow night.

Outlook /Thursday through Sunday/...

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Rain showers likely, chance of thunderstorms.

Friday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft. Rain showers likely.

Friday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers, isolated thunderstorms. Local
visibility 1 to 3 nm.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, patchy fog. Areas of
visibility 1 to 3 nm.

Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers. Local visibility 1 to 3 nm.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT Wednesday for CTZ002>004.
     Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT Wednesday for MAZ003-005>007-
     010>019.
RI...Heat Advisory until 7 PM EDT Wednesday for RIZ001-002.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     ANZ230>237-251.
     Small Craft Advisory until midnight EDT tonight for ANZ250.
     Small Craft Advisory until 8 AM EDT Wednesday for ANZ254>256.

&&

SYNOPSIS...WTB/Belk
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...WTB
AVIATION...WTB/Belk
MARINE...WTB/Belk
Hazardous weather outlook, Jul 6, 4:34 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
434 PM EDT Tue Jul 6 2021

MAZ002-004-008-009-020-021-026-RIZ003>007-072045-
Western Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
434 PM EDT Tue Jul 6 2021

...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, southeastern Massachusetts, western
Massachusetts, northern Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-072045-
Barnstable MA-Dukes MA-Nantucket MA-
434 PM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ003-005>007-010>019-RIZ001-002-072045-
Eastern Franklin MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-
434 PM EDT Tue Jul 6 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, western Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-072045-
Hartford CT-Tolland CT-Windham CT-
434 PM EDT Tue Jul 6 2021

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.
   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-235>237-251-072045-
Boston Harbor-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
434 PM EDT Tue Jul 6 2021

...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>234-250-254>256-072045-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
434 PM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 6, 4:06 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
406 PM EDT TUE JUL 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     ATHOL                   42.59N  72.23W
07/06/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH ATHOL ROAD

&&

EVENT NUMBER BOX2102566

WS
Local storm report, Jul 6, 4:41 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
441 PM EDT TUE JUL 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     ATHOL                   42.59N  72.23W
07/06/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH ATHOL ROAD

0405 PM     TSTM WND DMG     CHESTERFIELD            42.40N  72.85W
07/06/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON STAGE ROAD

0430 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/06/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON MORT VINING ROAD

&&

EVENT NUMBER BOX2102566 BOX2102567 BOX2102568

WS
Special weather statement, Jul 6, 4:42 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
442 PM EDT Tue Jul 6 2021

MAZ003>005-010-012-026-062130-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
442 PM EDT Tue Jul 6 2021

...LINE OF STRONG THUNDERSTORMS...

At 442 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leominster to near Hubbardston to near
Hardwick. Movement was east at 25 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms. Cloud to ground lightning and torrential rains can also be
expected.

Locations impacted include...
Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Westford,
Acton, Gardner, Hudson, Concord, Sudbury, Holden, Northborough,
Clinton, Spencer, Maynard, Lunenburg, Ware, Littleton and Lancaster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4252 7131 4235 7150 4226 7174 4236 7243
      4250 7219 4262 7185
TIME...MOT...LOC 2042Z 278DEG 20KT 4254 7179 4245 7204 4240 7227

Loconto
Special weather statement, Jul 6, 5:19 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
519 PM EDT Tue Jul 6 2021

MAZ006-007-062200-
Eastern Essex MA-Western Essex MA-
519 PM EDT Tue Jul 6 2021

...STRONG THUNDERSTORM...

At 518 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merrimac, or near Haverhill, moving east at 25 mph.

Pea size hail and wind gusts up to 50 mph will accompany this storm.
Cloud to ground lightning and torrential downpours can also be
expected.

Locations impacted include...
Haverhill, Methuen, Gloucester, North Andover, Newburyport, Amesbury,
Ipswich, Salisbury, Georgetown, Boxford, Rockport, Newbury,
Groveland, Merrimac, Rowley and West Newbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4287 7082 4282 7085 4281 7087 4281 7081
      4270 7078 4277 7082 4270 7083 4266 7069
      4269 7063 4264 7059 4262 7062 4268 7077
      4274 7121 4282 7115 4281 7107 4286 7103
      4289 7090
TIME...MOT...LOC 2118Z 279DEG 23KT 4284 7105

Loconto
Local storm report, Jul 6, 5:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
551 PM EDT TUE JUL 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     ATHOL                   42.59N  72.23W
07/06/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH ATHOL ROAD

0405 PM     TSTM WND DMG     CHESTERFIELD            42.40N  72.85W
07/06/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON STAGE ROAD

0430 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/06/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON MORT VINING ROAD

0431 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/06/2021                   HAMPDEN            MA   AMATEUR RADIO

            MULTIPLE TREES AND WIRES DOWN ON INDUSTRAIL PARK ROAD
            AND ON MORT VINING ROAD.

0450 PM     TSTM WND DMG     SUFFIELD                41.98N  72.65W
07/06/2021                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ON WARERTOWN ROAD

0457 PM     TSTM WND DMG     ENFIELD                 41.97N  72.57W
07/06/2021                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ONTO HOUSE ON BELL AVE

0501 PM     TSTM WND DMG     ENFIELD                 41.97N  72.57W
07/06/2021                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON HOUSE ON TAYLOR ROAD

0515 PM     TSTM WND DMG     WEST HARTFORD           41.77N  72.75W
07/06/2021                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON FARMINGTON AVE AT EVERETT, AND
            ON MOUNTAIN ROAD

0520 PM     TSTM WND DMG     ACTON                   42.48N  71.47W
07/06/2021                   MIDDLESEX          MA   TRAINED SPOTTER

            TREES DOWN ON POPE ROAD AND RTE 2A

0522 PM     TSTM WND DMG     ELLINGTON               41.90N  72.47W
07/06/2021                   TOLLAND            CT   AMATEUR RADIO

            TREE AND WIRES DOWN ON STANDISH ROAD

0523 PM     TSTM WND DMG     RUSSELL                 42.18N  72.85W
07/06/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON RTE 23 AT RTE 20

0528 PM     TSTM WND DMG     HUNTINGTON              42.23N  72.88W
07/06/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN BROMLEY ROAD

&&

EVENT NUMBER BOX2102566 BOX2102567 BOX2102568 BOX2102569 BOX2102570
BOX2102571 BOX2102572 BOX2102573 BOX2102574 BOX2102575 BOX2102576
BOX2102577

WS
Special weather statement, Jul 6, 6:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
600 PM EDT Tue Jul 6 2021

MAZ005>007-014-062230-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
600 PM EDT Tue Jul 6 2021

...STRONG THUNDERSTORM...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynnfield, or over Peabody, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Lynn, Peabody, Salem, Beverly, Gloucester, North Andover, Saugus,
Danvers, Wakefield, Reading, Marblehead, North Reading, Swampscott,
Lynnfield, Middleton, Hamilton, Topsfield, Manchester, Wenham and
Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4259 7066 4258 7073 4256 7077 4256 7080
      4255 7084 4253 7084 4255 7085 4254 7090
      4253 7090 4253 7088 4250 7089 4252 7085
      4247 7089 4251 7113 4263 7106
TIME...MOT...LOC 2159Z 287DEG 28KT 4255 7101

RM

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:42 AM EDTSpecial Weather StatementBOXFranklin33 min
Jul 6, 1:57 AM EDTSpecial Weather StatementBOXFranklin33 min
Jul 6, 2:20 AM EDTSpecial Weather StatementBOXFranklin25 min
Jul 6, 2:34 AM EDTSpecial Weather StatementBOXWorcester41 min
Jul 6, 3:33 AM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more39 hr
Jul 6, 2:14 PM EDTSpecial Weather StatementBOXFranklin46 min
Jul 6, 3:02 PM EDTSpecial Weather StatementBOXHampshire43 min
Jul 6, 3:06 PM EDTSpecial Weather StatementBOXHampden39 min
Jul 6, 3:12 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire63 min
Jul 6, 3:36 PM EDTSpecial Weather StatementBOXHampden39 min
Jul 6, 3:49 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester56 min
Jul 6, 4:13 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester40 min
Jul 6, 4:20 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire55 min
Jul 6, 4:42 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester48 min
Jul 6, 4:43 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester62 min
Jul 6, 4:51 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester33 min
Jul 6, 5:13 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk, Worcester62 min
Jul 6, 5:16 PM EDTSpecial Marine WarningBOX44 min
Jul 6, 5:19 PM EDTSpecial Weather StatementBOXEssex41 min
Jul 6, 5:21 PM EDTSpecial Marine WarningBOX39 min
Jul 6, 5:21 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Jul 6, 5:52 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Worcester53 min
Jul 6, 5:54 PM EDTSpecial Marine WarningBOX66 min
Jul 6, 5:57 PM EDTSpecial Marine WarningBOX48 min
Jul 6, 6:07 PM EDTSpecial Marine WarningBOX23 min
Jul 6, 6:13 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk31 min
Jul 6, 6:37 PM EDTSpecial Marine WarningBOX23 min
Jul 6, 6:45 PM EDTSpecial Weather StatementBOXBristol, Plymouth45 min
Jul 6, 6:52 PM EDTSpecial Marine WarningBOX53 min
Jul 6, 6:58 PM EDTSpecial Weather StatementBOXWashington32 min
Jul 6, 5:00 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region60 min

Nearby

Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.